Alert archive / Michigan / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 110, NWS Northern Indiana

July 25, 2005Hillsdale County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Jul 25, 2005, 10:23 PM EDT for Hillsdale County, Michigan. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2005, 10:23 PM EDT (02:23 UTC)
Expired
Jul 25, 2005, 11:30 PM EDT
In force
67 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

County Hillsdale County, MI

The radar

The Northern Indiana radar (KIWX), 105 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 10:30 PM EDTTSTM WND DMG5 N Jonesville, MITREE ACROSS COUNTY ROAD
Jul 25, 10:50 PM EDTTSTM WND DMGCamden, MITREE BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2005-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2005-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2500 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 260224
SVRIWX
MIC059-260330-
/O.NEW.KIWX.SV.W.0110.050726T0223Z-050726T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1023 PM EDT MON JUL 25 2005

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HILLSDALE COUNTY IN MICHIGAN

* UNTIL 1130 PM EDT

* AT 1018 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE SEVERE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 15 MILES WEST OF LITCHFIELD TO 10 MILES SOUTH OF
  READING...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF COLDWATER
  TO 12 MILES EAST OF ANGOLA...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...  
  CAMDEN...
  READING...
  LITCHFIELD...
  JONESVILLE AND HILLSDALE...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4207 8485 4177 8483 4170 8479 4171 8436
      4207 8435 4208 8474

$$
1 follow-up statement
000 
WWUS53 KIWX 260310
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1005 PM EST MON JUL 25 2005

MIC059-260330-
/O.CON.KIWX.SV.W.0110.000000T0000Z-050726T0330Z/
HILLSDALE MI-
1105 PM EDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM EDT FOR...

  EASTERN HILLSDALE COUNTY IN MICHIGAN

AT 1057 PM EDT(957 PM EST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF JONESVILLE 
TO 5 MILES WEST OF WALDRON...AND MOVING NORTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...             
  JEROME...
  PITTSFORD...
  PRATTVILLE...
  AND WALDRON...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. AT 1050 PM 
EDT LAW ENFORCEMENT REPORTED TREES DOWN IN CAMDEN. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4208 8470 4189 8461 4170 8464 4171 8436
      4207 8435

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 8:56 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 25, 8:56 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
756 PM EST MON JUL 25 2005

.UPDATE...
HAVE UPDATED FORECAST PACKAGE TO EXPIRE THE HEAT ADVISORY FOR THE
FAR SOUTH OF THE CWA THIS EVENING. TEMPERATURES HAVE DROPPED BACK
INTO THE UPPER 80S. DEWPOINTS ARE STILL IN THE UPPER 70S WHICH IS
PRODUCING NEAR 100F HEAT INDEX BUT THIS WILL SLOWLY IMPROVE OVER THE
NEXT HOUR WITH SUNSET. OTHERWISE WILL KEEP FORECAST PACKAGE AS IS
FOR NOW. SMALL CLUSTER OF STORMS HAS DEVELOPED OVER NORTH CENTRAL
INDIANA ALONG A SHARP INSTABILITY GRADIENT. LAPS ANALYSIS SHOWING
SBCAPE OF 5000J/KG OR GREATER JUST SOUTH OF THESE STORMS. WOLCOTT
INDIANA PROFILER SHOWING LOW LEVEL FLOW RAMPING UP THIS EVENING WITH
40 KTS AT AROUND 2.5K FEET. THIS IS LIKELY RESPONSIBLE FOR THE
RECENT STORM DEVELOPMENT AS THE DEVELOPING VEERED LOW LEVEL JET
ASCENDS THE REMNANT COLD POOL FROM MORNING CONVECTION. CANNOT RULE
OUT AN ISOLATED SEVERE REPORT FROM THIS CLUSTER BUT BELIEVE FOCUS
WILL SHIFT BACK TO THE NW OF THE CWA OVERNIGHT FROM IOWA INTO
WISCONSIN WHERE MAIN LOW LEVEL JET IS EXPECTED TO DEVELOP. ANY STORM
WILL LIKELY PRODUCE TORRENTIAL DOWNPOURS WITH SAUNA AIRMASS IN
PLACE.

&&

.AVIATION...
WHILE CHANCES STILL REMAIN FOR CONVECTION AT KSBN OVERNIGHT FOCUS
HAS BEGUN TO SHIFT WELL WEST WITH STRENGTHENING LOW LEVEL JET.
CENTRAL IA PROFILER TO 35 KTS AT 850 CONTINUING TO SUPPORT
CONVECTION FURTHER NORTH ALONG WARM FRONT. STABILIZATION FROM
EARLIER STORMS HAS BROUGHT SOME CIN INTO NORTHERN INDIANA AND LACK
OF IDENTIFIABLE FOCUS WILL HOLD OFF ON TSRA MENTION IN FIRST PART OF
FORECAST PERIOD. CHANCE FOR CONVECTION BEYOND 07Z AS LOW LEVEL JET
NEARS...BUT BEST CONVERGENCE STILL NORTH WITH JET NOSING WELL INTO
EAST CENTRAL WISCONSIN. CHANCES WOULD ONLY WARRANT A PROB30 AND HAVE
OPTED TO LEAVE OUT FOR NOW...AS DOUBTFUL TO VERIFY AND STILL ANOTHER
REGULAR ISSUANCE TO SEE HOW MCS DEVELOPS. MEAN WIND WOULD ALSO KEEP
ORGANIZED CONVECTION NORTH OF KSBN. STEEP LOW LEVEL LAPSE RATES
DEVELOP AHEAD OF COLD FRONT ON TUESDAY THAT SHOULD AID HIGHER
MOMENTUM TRANSFER. QUITE UNSTABLE BY MIDDAY AS NAM12 SBCAPES PROGGED
TO 3-4 KJ/KG. TIMING HAS BEEN A BIT SLOWER PAST RUNS AND WILL KEY ON
MIDDAY TEMPO TSRA GROUP AT KSBN AND A FEW HOURS LATER AT KFWA.
MODERATE DEEP LAYER SHEAR AND INSTABILITY SUPPORTIVE OF SEVERE
STORMS...HOWEVER CHANCES AT A PARTICULAR POINT WAY TOO LOW TO
ADDRESS IN TAF...BUT SEVERE POTENTIAL OR AT LEAST CONVECTIVE WIND
POTENTIAL WILL CONTINUE TO BE MONITORED.

&&

.SHORT TERM...

MORNING CONVECTION HAS LEFT ALL BUT FAR SOUTHERN FORECAST AREA
STABLE. SATELLITE SHOWS CLOUDS THINNING AND AIR TEMPERATURES
BEGINNING TO RECOVER. FORECAST CHALLENGES BEGIN WITH CHANCE FOR
CONVECTION REMAINDER OF AFTERNOON AND EVENING AS WELL AS HEAT
ADVISORY INTO THIS EVENING. ADDITIONAL CHALLENGES THEN INCLUDE
CONVECTION POSSIBILITIES AS WARM FRONT LIFTS NORTH TONIGHT AND COLD
FRONT CROSSES AREA ON TUESDAY. SEVERE THUNDERSTORM WATCH 677 REMAINS
IN PLACE FAR SOUTHERN INDIANA COUNTIES TO ACCOUNT FOR WEAKENING
CAP...HIGH INSTABILITY AND OUTFLOW BOUNDARIES.

BEGINNING WITH HEAT ADVISORY...CLOUDS HAVE GENERALLY KEPT MOST
PLACES UNDER ADVISORY CRITERIA ALTHOUGH REPORTING SITES IN FAR
SOUTHERN AREA AND ADJACENT LOCATIONS REPORTING HEAT INDEX VALUES AOA
100. WILL TRIM ADVISORY BACK TO JUST THE EXTREME FAR SOUTHERN
COUNTIES WHERE THESE VALUES ARE ABOVE 100. OTHER AREAS MAY JUST
REACH UPPER 90S FOR AN HOUR OR TWO SO NO NEED TO CONTINUE NORTHERN
END OF ADVISORY.

REGIONAL RADARS SHOWING ADDITIONAL THUNDERSTORMS ALONG BOUNDARY
ACROSS NORTHERN ILLINOIS. WITH SUN BREAKING OUT AHEAD OF THIS LINE
AND ATMOSPHERE RECOVERING...EXPECT CONTINUED DEVELOPMENT. THESE
STORMS WILL PROPAGATE EAST BUT SHOULD BEGIN TO LIFT MORE NORTHEAST
AS WESTERN PORTION OF WARM FRONT BEGINS PUSHING NORTH THIS EVENING.
CAPES REMAIN ABOVE 2500 J/KG THIS EVENING AND LOW LEVEL JET REALLY
GETS GOING WITH 50 KNOTS FORECAST BY NAM OVER TOP OF SURFACE FRONT.
WILL HAVE HIGHEST POPS NORTH TONIGHT IN VICINITY OF THIS RETREATING
FRONT WITH MUCH LOWER POPS FAR SOUTH IN WARM SECTOR. OVERNIGHT LOWS
WILL BE QUITE WARM AND MUGGY. SOUTHERN AREAS THAT DO NOT SEE ANY
CONVECTION WILL REMAIN IN THE MID TO UPPER 70S.

COLD FRONT MOVES ACROSS AREA ON TUESDAY WITH VERY UNSTABLE
ATMOSPHERE IN PLACE. 0-6KM BULK SHEAR INCREASES TO 50 KTS JUST
BEHIND COLD FRONT WITH 25 TO 30 KTS ALONG LEADING EDGE. EXPECT
MODELS OVERDONE WITH MEAN RH IN WARM SECTOR AND SHOULD SEE PLENTY OF
SUN AHEAD OF COLD FRONT...ESPECIALLY SOUTHEAST AREAS. THIS ALONG
WITH POOLING DEWPOINTS INTO THE MIDDLE 70S WILL YIELD CAPES WELL
ABOVE 3000 J/KG. WILL GO WITH LIKELY POPS AND MENTION SEVERE
POSSIBILITY. HIGHEST TEMPS SOUTHEAST WITH LOWER 90S AHEAD OF FRONT.

&&

.LONG TERM...
TUESDAY NIGHT THROUGH MONDAY

SHOOTING FROM THE HIP TODAY ON THE EXTENDED WITH THE BULK OF THE
FOCUS ON MORNING BOW ECHO AND ONGOING SEVERE WEATHER CHANCES. THE
BULK OF THE EXTENDED PACKAGE HAS BEEN LEFT AS IS WITH ONLY MINOR
TWEAKS.

A SIGNIFICANT AND LASTING PATTERN CHANGE WILL BRING AN END TO THE
HOT AND HUMID WEATHER BY MIDWEEK WITH COOLER AND MUCH LESS HUMID
CONDITIONS LASTING THROUGH NEXT WEEKEND. NEW RUNS OF NAM/GFS FAIRLY
CONSISTENT WITH TIMING OF FROPA TUESDAY EVENING. SEVERE WEATHER
CHANCES WILL CONTINUE IN THE WARM SECTOR OVER THE FAR
SOUTH/SOUTHEAST CWA EARLY IN THE EVENING RIGHT ALONG THE FRONT WHERE
BEST JUXTAPOSITION OF STRONG SURFACE INSTABILITY AND DEEP LAYER
SHEAR OCCURS. THE BULK OF THE LARGE SCALE SUPPORT IN THE FORM OF
SIGNIFICANT MID LEVEL HEIGHT FALLS AND RIGHT ENTRANCE REGION
DYNAMICS OF A 120KT UPPER LET JET STREAK WILL LAG BEHIND THE SURFACE
FRONT ON THE COOL SIDE OF THE BOUNDARY. THUS EXPECT A GOOD AMOUNT OF
POST FRONTAL RAIN AND EMBEDDED ELEVATED CONVECTION TUESDAY NIGHT.
WILL TIER POPS FROM CHANCE NORTH TO LIKELY SOUTH.

SURFACE FRONT WILL BE WELL SOUTHEAST OF THE CWA BY 12Z WED. RIGHT
ENTRANCE JET DYNAMICS STILL CLOSE ENOUGH EARLY IN THE MORNING TO
JUSTIFY CHANCE POPS OVER THE SE HALF OF THE CWA WITH POST FRONTAL
PRECIP LINGERING. BY AFTERNOON ANY PRECIP WILL END AND SKIES WILL
CLEAR FROM NW TO SE. A MUCH COOLER AIRMASS WILL FILTER IN BEHIND THE
FRONT WITH H85 TEMPS AROUND +10C SUPPORTING HIGHS IN THE MID 70S.

BEYOND WEDNESDAY A LONG PERIOD OF MORE SEASONABLE AND MUCH LESS
HUMID WEATHER WILL BEGIN. HAVE KEPT THE ENTIRE PERIOD DRY FROM
THURSDAY THROUGH NEXT MONDAY. MEDIUM RANGE MODELS CONTINUE TO SHOW
SEVERAL NORTHERN STREAM SHORTWAVES AND ATTENDANT COLD FRONTS
CROSSING THE GREAT LAKES...THE MOST NOTABLE ON FRIDAY. BEST DYNAMICS
WILL PASS WELL NORTH OF THE CWA AND SYSTEM WILL BE MOISTURE STARVED.
HAVE KEPT FORECAST DRY FOR FRIDAY GIVEN WEAK DYNAMICS AND LIMITED
MOISTURE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY CONDITIONS EXPECTED TUESDAY AND TUESDAY
     NIGHT.
&&

UPDATE...HITCHCOCK
AVIATION...MURPHY
SHORT TERM...LASHLEY
LONG TERM....HITCHCOCK
Hazardous weather outlook, Jul 25, 5:42 AM EDT, 16 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
442 AM EST MON JUL 25 2005

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-261000-
ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI-
CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN-
GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-
LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH-
PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN-
STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN-
WILLIAMS OH-
INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN...
BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN...
BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE...
DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN...
FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY...
GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK...
HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE...
KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION...
MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON...
NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA...
PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE...
SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE...
THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN
WERT...WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA
LAKE
442 AM EST MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID WEATHER CAN BE EXPECTED ONCE AGAIN THIS AFTERNOON...
ESPECIALLY SOUTH OF A ROCHESTER TO PAULDING LINE... WHERE HIGH
TEMPERATURES IN THE LOWER TO MID 90S COMBINED WITH DEWPOINTS IN THE
MID 70S WILL PRODUCE HEAT INDICES FROM 100 TO 105 THIS AFTERNOON AND
EVENING.

A WEAK COLD FRONT HAD SETTLED TO NEAR THE INDIANA... MICHIGAN BORDER
THIS MORNING WITH SURFACE LOW PRESSURE OVER NEBRASKA. THIS FEATURE
WILL TRANSLATE EASTWARD TODAY AND TONIGHT WITH THUNDERSTORMS
EXPECTED TO DEVELOP ALONG THIS BOUNDARY TODAY AND ESPECIALLY TONIGHT
AS A DISTURBANCE ALOFT HEADS ACROSS THE SOUTHERN GREAT LAKES. SOME
OF THESE STORMS MAY BECOME SEVERE WITH A THREAT OF DAMAGING WINDS.
IN ADDITION... GIVEN THE ORIENTATION OF THIS BOUNDARY... TRAINING
THUNDERSTORMS AND HEAVY RAIN MAY DEVELOP ESPECIALLY ACROSS SOUTHERN
MICHIGAN TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LOW PRESSURE OVER LAKE MICHIGAN TUESDAY MORNING WILL LIFT NORTHEAST
INTO ONTARIO CANADA AND PUSH A COLD FRONT ACROSS THE REGION TUESDAY
AFTERNOON AND EVENING WITH SEVERE THUNDERSTORM DEVELOPMENT EXPECTED
ALONG THE FRONT. STRONG WINDS ALOFT AND AN UNSTABLE ATMOSPHERE
INDICATE THE POTENTIAL FOR A WIDESPREAD RISK OF DAMAGING WINDS
PARTICULARLY ACROSS NORTHERN INDIANA AND NORTHWEST OHIO TUESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT...
ESPECIALLY ALONG AND NORTH OF HIGHWAY 30.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-061-261000-
442 AM EST MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT HAD SETTLED TO NEAR THE INDIANA... MICHIGAN BORDER
THIS MORNING WITH SURFACE LOW PRESSURE OVER NEBRASKA. THIS FEATURE
WILL TRANSLATE EASTWARD TODAY AND TONIGHT WITH THUNDERSTORMS
EXPECTED TO DEVELOP ALONG THIS BOUNDARY TODAY AND ESPECIALLY TONIGHT
AS A DISTURBANCE ALOFT HEADS ACROSS THE SOUTHERN GREAT LAKES. SOME
OF THESE STORMS MAY BECOME SEVERE WITH A THREAT OF DAMAGING WINDS.
IN ADDITION... GIVEN THE ORIENTATION OF THIS BOUNDARY... TRAINING
THUNDERSTORMS WITH HIGHER WINDS AND WAVES AND HEAVY RAIN MAY DEVELOP
ESPECIALLY ACROSS SOUTHERN LAKE MICHIGAN TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LOW PRESSURE OVER LAKE MICHIGAN TUESDAY MORNING WILL LIFT NORTHEAST
INTO ONTARIO CANADA AND PUSH A COLD FRONT ACROSS LAKE MICHIGAN
DURING THE DAY TUESDAY. A FEW STORMS MAY DEVELOP ALONG THIS COLD
FRONT TUESDAY MORNING BUT NO SEVERE WEATHER IS EXPECTED.

BREEZY NORTHWEST WINDS DEVELOPING BEHIND THIS FRONT WILL LEAD TO
SMALL CRAFT ADVISORY CONDITIONS AND AN INCREASED RISK OF RIP
CURRENTS ALONG THE SOUTHEAST LAKE MICHIGAN SHORELINE TUESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

HOLSTEN

In the hours before

Special weather statement, Jul 25, 6:00 PM EDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
500 PM EST MON JUL 25 2005

INZ020-022>027-032>034-252230-
ADAMS-BLACKFORD-CASSIN-GRANT-HUNTINGTON-JAY-MIAMI-WABASH-WELLS-
WHITE-
500 PM EST MON JUL 25 2005

...SEVERE THUNDERSTORM WATCH NUMBER 677 HAS BEEN ALLOWED TO
EXPIRE...

SEVERE THUNDERSTORM WATCH NUMBER 677 IS NO LONGER IN EFFECT FOR THE
FOLLOWING COUNTIES...

IN INDIANA...
ADAMS...BLACKFORD...CASS...GRANT...HUNTINGTON...JAY...MIAMI...
WABASH...WELLS AND WHITE.

MURPHY

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 10:09 PM EDTSevere Thunderstorm WarningIWXBranch45 min
Jul 26, 2:18 PM EDTSevere Thunderstorm WarningIWXHillsdale57 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.